Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Quantitative Analysis in Sports

An official journal of the American Statistical Association

Editor-in-Chief: Steve Rigdon, PhD

4 Issues per year


CiteScore 2017: 0.67

SCImago Journal Rank (SJR) 2017: 0.290
Source Normalized Impact per Paper (SNIP) 2017: 0.853

Online
ISSN
1559-0410
See all formats and pricing
More options …
Volume 8, Issue 3

Issues

Volume 1 (2005)

The Sensitivity of College Football Rankings to Several Modeling Choices

Andrew T. Karl
Published Online: 2012-10-09 | DOI: https://doi.org/10.1515/1559-0410.1471

Abstract

This paper proposes a multiple-membership generalized linear mixed model for ranking college football teams using only their win/loss records. The model results in an intractable, high-dimensional integral due to the random effects structure and nonlinear link function. We use recent data sets to explore the effect of the choice of integral approximation and other modeling assumptions on the rankings. Varying the modeling assumptions sometimes leads to changes in the team rankings that could affect bowl assignments.

Keywords: BCS; EM algorithm; fully exponential Laplace approximation; generalized linear mixed model; multiple membership

About the article

Published Online: 2012-10-09


Citation Information: Journal of Quantitative Analysis in Sports, Volume 8, Issue 3, ISSN (Online) 1559-0410, DOI: https://doi.org/10.1515/1559-0410.1471.

Export Citation

©2012 Walter de Gruyter GmbH & Co. KG, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in